Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 58, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Aug 21, 2021, 8:02 PM CDT. It took effect at Aug 22, 2021, 3:08 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 8:02 PM CDT (01:02 UTC)
- In effect from
- Aug 22, 2021, 3:08 AM CDT
- Expired
- Aug 22, 2021, 2:38 PM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
095 WHUS73 KGRB 220102 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 802 PM CDT Sat Aug 21 2021 LMZ543-220915- /O.NEW.KGRB.SC.Y.0058.210822T0900Z-210822T1800Z/ Two Rivers to Sheboygan WI- 802 PM CDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves building to 3 to 5 ft. * WHERE...Lake Michigan nearshore waters from Two Rivers to Sheboygan. * WHEN...From 4 AM to 1 PM CDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
297 WHUS73 KGRB 220808 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 308 AM CDT Sun Aug 22 2021 LMZ542-221615- /O.EXB.KGRB.SC.Y.0058.210822T0808Z-210822T2000Z/ Sturgeon Bay to Two Rivers WI- 308 AM CDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt gradually veering northeast during the morning, then diminishing to 10 to 15 kts during the afternoon. Waves building to 3 to 5 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Two Rivers. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ543-221615- /O.EXT.KGRB.SC.Y.0058.210822T0808Z-210822T2000Z/ Two Rivers to Sheboygan WI- 308 AM CDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt gradually veering northeast during the morning, then diminishing to 10 to 15 kts during the afternoon. Waves building to 3 to 5 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Two Rivers. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JS
110 WHUS73 KGRB 221522 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1022 AM CDT Sun Aug 22 2021 LMZ542-543-222000- /O.CON.KGRB.SC.Y.0058.000000T0000Z-210822T2000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1022 AM CDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 10 to 20 kt, with gusts to 25 kt possible, diminishing to 10 to 15 kts during the afternoon. Waves 3 to 5 ft. * WHERE...Lake Michigan nearshore waters from Sturgeon Bay to Sheboygan. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Bersch
609 WHUS73 KGRB 221938 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 238 PM CDT Sun Aug 22 2021 LMZ542-543-222045- /O.CAN.KGRB.SC.Y.0058.000000T0000Z-210822T2000Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 238 PM CDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 6:13 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 21, 6:13 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 613 PM CDT Sat Aug 21 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 335 PM CDT Sat Aug 21 2021 The main focus from this forecast period has been precipitation trends with the expected passing of a weak cold front. Behind this cold front, dry conditions and near normal temperatures are forecast for tonight and Sunday. This afternoon's satellite imagery and surface observations indicated the cold front was positioned along a line from Iron Mountain to Wautoma. Meanwhile, across east-central WI, the KGRB radar showed an uptick of a few, very broken, bands of convection this afternoon. CAMs indicate this isolated to scattered convection will exit the region to the east by 00z this evening. While severe weather is not expected, marginal instability and limited deep-layer shear could support a storm with gusty winds. High pressure and dry air following the cold front will provide clear skies overnight into Sunday. In addition, cooler air will spread across the area, allowing near normal low temperatures overnight ranging from the upper 40s to upper 50s inland, and the lower 60s along the lakeshore. The near normal temperatures will continue for Sunday afternoon with highs in the middle to upper 70s. .LONG TERM...Sunday Night Through Saturday Issued at 335 PM CDT Sat Aug 21 2021 A weak mid level PV anomaly and weak isentropic lift could bring some showers and a few thunderstorms to north-central and central Wisconsin late Sunday night, with eastern Wisconsin remaining dry as the area of showers dives south Monday morning. Behind this activity, temperatures and dew points will increase across the western Great Lakes, pushing heat index values close to 90 during the afternoon. Despite MLCAPE values rising to around 1500 J/kg during the afternoon hours on Monday, there will be a substantial capping inversion in place with no trigger mechanism to overcome the cap. Therefore, dry weather is expected on Monday per the CAMs models. A cold front will track through the region Tuesday afternoon into Tuesday night as the NWP models develop a thunderstorm complex upstream and track it through Wisconsin. The complex will have 1000 to 2000 J/kg of MUCAPEs to work with along with 30 knots of bulk shear; therefore, there is the potential for strong to severe storms if the complex comes through with enough instability. High pressure will build in behind the departing cold front, which is expected to bring dry weather by Wednesday afternoon. The forecast becomes a bit more muddled as we head towards the end of the work week and into the early part of next weekend as the NWP models do not have great agreement with a series of low pressure systems that track through the region. The overall consensus seems to be towards a more active period in the forecast for late in the week and into the early part of next weekend as these systems track through. Although the threat for severe weather at this point is too far out to determine, any thunderstorms that develop during peak heating have the potential to be strong to severe if the shear is also sufficient. && .AVIATION...for 00Z TAF Issuance Issued at 612 PM CDT Sat Aug 21 2021 Thunderstorms finally developed along the lakeshore of northeast WI late this afternoon, but have since pushed offshore. Partial clearing exists further west with daytime convective clouds pushing southeast across central and north-central WI. Most of these clouds will dissipate shortly after sunset, which will leave mostly clear conditions for the rest of the night. Winds will shift to the northwest this evening, then the northeast on Sunday morning. Gusty winds will be possible over northeast WI Sunday morning for a few hours before subsiding in the afternoon. Otherwise, good flying weather is expected on Sunday. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 10 PM CDT this evening for WIZ022. && SHORT TERM.....Hykin LONG TERM......Kurimski AVIATION.......MPC
Hazardous weather outlook, Aug 21, 2:52 PM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 252 PM CDT Sat Aug 21 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 252 PM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated thunderstorms are possible through early this evening, mainly across east-central Wisconsin. The storms are not expected to be severe, but a few storms could produce gusty winds. High waves could result in hazardous swimming conditions at Lake Michigan beaches through late this evening, especially at beaches along the Door County shoreline. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Wave action could result in hazardous swimming conditions at Lake Michigan beaches again Sunday, only with the greatest risk shifting to beaches along the Manitowoc County shoreline. Thunderstorms are possible at times through much of next week. The greatest chances for thunderstorms will be Tuesday into Tuesday night. It is too early to determine if the storms will pose a severe weather threat. .SPOTTER INFORMATION STATEMENT... Formal spotter activation will not be needed tonight, but spotters are requested to report any wind gusts over 40 mph. LMZ521-522-541>543-222000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 252 PM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are possible through early this evening. Any storms that affect the lake and bay will pose a lightning hazard to boaters. Some of the storms could produce gusty winds. Conditions hazardous to small craft are expected on the waters off Door County through late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible at times through much of next week. The greatest chances for thunderstorms will be Tuesday into Tuesday night. Any storms will pose a hazard to boaters. North to northeast winds could result in conditions hazardous to small craft on Sunday, especially on Lake Michigan waters off Manitowoc County. Hykin/Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:02 PM CDT | Beach Hazards Statement | GRB | Manitowoc | 19 hr |
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.